• question-icon

    What causes rashes on thighs after taking Advil and Amoxicillin?

default
Posted on Mon, 21 Aug 2017 in Medicines and Side Effects
Question: last saturday my dentist prescribed 500 mg of amoxicillin, one very 12 hours in anticipation of a root canal on monday. The root canal dr. then prescribed seven days of 500 mg one every 8 hours. I take one 5 mg dose of lisinopril once per day for mild hypertension. I have been having headaches and have taken advil. today I broke out in rashes on my inner thigh and chest. I'm into my 10 day of amoxicillin. With the rash I am thinking about stopping the advil and amoxicillin.
doctor
Answered by Dr. Panagiotis Zografakis 27 minutes later
Brief Answer:
you'd better stop both...

Detailed Answer:
Hello,

it sounds like an allergic reaction to either advil or amoxicillin. Both may cause such a reaction. In such cases stopping any possible offender is the rule. If you have a history of allergy in the past then it may help me to know if any allergen has been identified or not. If - for example - you had an allergic reaction to penicillin then amoxicillin is the most likely cause. If you had an allergic reaction to a NSAID then advil would be the most likely cause.

So in conclusion, you'd better stop both and contact your doctor for assessment. If it's an allergy indeed then an antihistamine will help.

I hope you find my comments helpful!
Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Mild hypertension

doctor1 MD

My 85 year old healthy grandmother went to the hospital for a check-up yesterday and they said she had a little high blood pressure. She had it...

doctor1 MD

can I drink alcohol while taking metoprolol with a diuretic?. The information I got with medication said not to drink alcohol while taking this...

doctor1 MD

46 y/o caucasian male, 57", 200lbs. Past 4 days difficulty urinating/constant urge to urinate/small amount of blood and VISIBLE ORANGE SEDIMENT in...

doctor1 MD

I have had chronic diarrhea for over 3 years. I have no other symptoms except iron deficiency anemia (currently being treated w/ monthly...

doctor1 MD

My husband had a pre-op ECG (hasn’t had one in years) which was read as abnormal. Here’s the text of the reading: “ Sinus rhythm , normal P axis,...

doctor1 MD

CARDIOLOGY Profile: I am 74year old male. I Had IHD in 1977 ( T wave inversion 40 years back), mild HYPERTENSION under control from 1980. Type II...

Get personalised answers from verified doctor in minutes across 80+ specialties

145 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2